Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 15, NWS Aberdeen, SD

May 25, 200710 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at May 25, 2007, 4:43 AM CDT for 10 counties in South Dakota. It took effect at May 25, 2007, 10:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 25, 2007, 4:43 AM CDT (09:43 UTC)
In effect from
May 25, 2007, 10:00 AM CDT
Expired
May 25, 2007, 2:14 PM CDT
In force
4 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Spink County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 148 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 250943
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
443 AM CDT FRI MAY 25 2007

...WINDY CONDITIONS EXPECTED ACROSS THE REGION TODAY...

.STRONG SOUTHERLY WINDS WILL DEVELOP LATE THIS MORNING IN ADVANCE
OF A LOW PRESSURE SYSTEM MOVING EAST FROM WYOMING...AND ARE
EXPECTED TO CONTINUE THROUGHOUT THE AFTERNOON AS THE STORM SYSTEM
APPROACHES. THE WINDS WILL SUBSIDE THIS EVENING AS THE LOW
PASSES AND WINDS SHIFT TO THE WEST AND NORTHWEST LATE TONIGHT.

SDZ033>035-045-251745-
/O.NEW.KABR.WI.Y.0015.070525T1500Z-070526T0000Z/
STANLEY-SULLY-HUGHES-JONES-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO
443 AM CDT FRI MAY 25 2007 /343 AM MDT FRI MAY 25 2007/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL DEVELOP THIS MORNING AND PERSIST THROUGH THE AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ017-018-036-037-048-051-251745-
/O.NEW.KABR.WI.Y.0015.070525T1500Z-070526T0300Z/
FAULK-SPINK-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FAULKTON...REDFIELD...HIGHMORE...
MILLER...PRESHO...FORT THOMPSON
443 AM CDT FRI MAY 25 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL DEVELOP THIS MORNING AND PERSIST THROUGH THE AFTERNOON AND
EARLY EVENING HOURS.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

ECKSTEIN
2 follow-up statements
000 
WWUS73 KABR 251536
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1036 AM CDT FRI MAY 25 2007

...WINDY CONDITIONS EXPECTED ACROSS THE REGION TODAY...

.STRONG SOUTHERLY WINDS WILL DEVELOP LATE THIS MORNING IN ADVANCE
OF A LOW PRESSURE SYSTEM MOVING EAST FROM WYOMING...AND ARE
EXPECTED TO CONTINUE THROUGH THE AFTERNOON AS THE STORM SYSTEM
APPROACHES. THE WINDS WILL SUBSIDE THIS EVENING AS THE LOW PASSES
AND WINDS SHIFT TO THE WEST AND NORTHWEST LATE TONIGHT.

SDZ033>035-045-252345-
/O.CON.KABR.WI.Y.0015.000000T0000Z-070526T0000Z/
STANLEY-SULLY-HUGHES-JONES-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO
1036 AM CDT FRI MAY 25 2007 /936 AM MDT FRI MAY 25 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL DEVELOP LATE THIS MORNING AND PERSIST THROUGH THE AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ017-018-036-037-048-051-252345-
/O.CON.KABR.WI.Y.0015.000000T0000Z-070526T0300Z/
FAULK-SPINK-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FAULKTON...REDFIELD...HIGHMORE...
MILLER...PRESHO...FORT THOMPSON
1036 AM CDT FRI MAY 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL DEVELOP LATE THIS MORNING AND PERSIST THROUGH THE AFTERNOON
AND EARLY EVENING HOURS.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TDK
000 
WWUS73 KABR 251914
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
214 PM CDT FRI MAY 25 2007

SDZ033>035-045-252015-
/O.CAN.KABR.WI.Y.0015.000000T0000Z-070526T0000Z/
STANLEY-SULLY-HUGHES-JONES-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO
214 PM CDT FRI MAY 25 2007 /114 PM MDT FRI MAY 25 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

THE WIND IS NOW EXPECTED TO REMAIN MOSTLY UNDER WIND ADVISORY
CRITERIA FOR THE REST OF THE AFTERNOON...THUS THE ADVISORY HAS
BEEN CANCELLED.

$$

SDZ017-018-036-037-048-051-252015-
/O.CAN.KABR.WI.Y.0015.000000T0000Z-070526T0300Z/
FAULK-SPINK-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FAULKTON...REDFIELD...HIGHMORE...
MILLER...PRESHO...FORT THOMPSON
214 PM CDT FRI MAY 25 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

THE WIND IS NOW EXPECTED TO REMAIN MOSTLY UNDER WIND ADVISORY
CRITERIA FOR THE REST OF THE AFTERNOON...THUS THE ADVISORY HAS
BEEN CANCELLED.

$$
TDK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 25, 4:29 AM CDT, 14 minutes earlier.

Area forecast discussion, May 25, 4:29 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
429 AM CDT FRI MAY 25 2007

.SHORT TERM...TODAY THROUGH SUNDAY
PRIMARY WEATHER EVENT IN THE SHORT TERM IS THE SYSTEM EXPECTED TO
MOVE ACROSS THE AREA MOSTLY TODAY AND TONIGHT. 500MB TROUGH
CURRENTLY MAKING ITS WAY SOUTH INTO NORTHERN MONTANA THIS
MORNING...AS SURFACE LOW HAS ALREADY FORMED IN NORTHERN WYOMING AT
08Z. SHOWERS WITH A FEW EMBEDDED LIGHTNING STRIKES ARE ALREADY
BEGINNING TO AFFECT THE SOUTHWESTERN CWA THIS MORNING...MOVING OUT
OF THE UNR CWA TO THE NORTHEAST. THESE INITIAL SHOWERS ARE MOSTLY
ASSOCIATED WITH WARM ADVECTION AHEAD OF THE DEVELOPING SURFACE
LOW...AND WILL AFFECT PORTIONS OF THE WESTERN...NORTHWESTERN AND
NORTH CENTRAL CWA THIS MORNING AHEAD OF THE SURFACE LOW.

THE MAIN EVENT COMES LATER THIS AFTERNOON INTO TONIGHT AS THE LOW
STRENGTHENS A BIT AND BEGINS MOVING EAST THEN NORTHEAST ACROSS SOUTH
DAKOTA. THE BULK OF WIDESPREAD PRECIPITATION WILL REMAIN IN
NORTH DAKOTA AND NORTH/WEST OF THE LOW IN THE NORTHWESTERN CWA
THIS AFTERNOON AND TONIGHT. THE WARM FRONT WILL LIFT NORTH OF THE
CWA IN ALL BUT THE VERY NORTHWESTERN CORNER IN CORSON COUNTY...AND
THUNDERSTORMS ARE LIKELY TO ERUPT NEAR THE LOW AND COLD FRONTAL
BOUNDARY LATER THIS AFTERNOON AND EVENING. SOME OF THESE STORMS
COULD APPROACH SEVERE LIMITS...AND THE STORM PREDICTION CENTER HAS PUT
MOST OF THE CWA FROM THE JAMES RIVER WEST INTO THE SLIGHT RISK
AREA FOR DAY ONE. MOISTURE IS SOMEWHAT LIMITED...BUT WITH A THIN
AXIS OF ELEVATED CAPE UP TO 1000 J/KG AND LIFTED INDICES FALLING
TO AROUND -2...SOME INSTABILITY IS THERE IN THE WESTERN CWA. AT THE
MOMENT...FEEL THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN THE
WESTERN AREAS AROUND THE MISSOURI RIVER LATE THIS AFTERNOON INTO
EARLY EVENING. THUNDERSTORMS THAT DO DEVELOP WILL TRACK TO THE
EAST THIS EVENING AND WEAKEN AS INSTABILITY FALLS IN EASTERN SOUTH
DAKOTA. RAISED POPS FOR MOST OF THE AREA BETWEEN THE MISSOURI AND
JAMES RIVER VALLEYS FOR THIS EVENING AS THE STORMS MARCH TO THE EAST.

TEMPERATURE WISE...STRONG WARM AIR ADVECTION AHEAD OF THE LOW WILL
HELP WARM MOST OF THE CWA INTO THE 70S...AND RAISED TEMPERATURES
CWA WIDE AS THE WARM FRONT LIFTS NORTH OF THE AREA. THE STRONG WARM
AIR ADVECTION WILL LEAD TO STRONG WINDS AT THE SURFACE AHEAD OF
THE LOW. A WIND ADVISORY HAS BEEN ISSUED FOR TEN COUNTIES MOSTLY
IN THE SOUTHWEST AND SOUTH CENTRAL CWA AS THE PRESSURE GRADIENT
INCREASES AHEAD OF THE LOW...A LOW LEVEL JET DEVELOPS...AND MIXING
FROM ABOVE THE SURFACE INCREASES AHEAD OF THE LOW CENTER.

TONIGHT...850MB TEMPERATURES FALL QUICKLY BEHIND THE DEPARTING
LOW...FALLING TO NEAR +1 OR +2 OVER THE NORTHERN CWA LATE TONIGHT.
WRAPAROUND SHOWERS AND CLOUDS WILL BE POSSIBLE MOSTLY IN THE
NORTHERN AND FAR EASTERN CWA THROUGH SATURDAY MORNING...BUT A
RIDGE OF HIGH PRESSURE WORKS OVER THE AREA VERY QUICKLY BEHIND THE
LOW ON SATURDAY AFTERNOON. WITH THE RIDGE SITTING OVER THE AREA
THROUGH SUNDAY MORNING WITH NEARLY CLEAR SKIES AND LIGHT WINDS...LOWS
ON SUNDAY MORNING LOOK TO FALL INTO THE 30S ACROSS MOST OF THE
EASTERN PART OF THE CWA BEFORE THE HIGH BEGINS TO MOVE OFF TO THE
EAST DURING THE DAY ON SUNDAY.

.LONG TERM...00Z MONDAY THROUGH THURSDAY.
BIGGEST CHALLENGE IN THE LONG TERM DEALS WITH PCPN CHCS...TIMING
AND EXTENT OF CHANCES.

00Z MONDAY BEGINS WITH WEAK UPPER RIDGING MOVING OVER CWA AT
5H...COUPLED WITH SFC HIGH SITTING TO THE EAST OF THE CWA WITH SFC
TRAJ OFF OF DRY HIGH. HAVE SHAVED A BIT MORE OFF OF THE PCPN AREA
SUNDAY NIGHT DUE TO THIS.

BY MONDAY INTO TUESDAY...THINGS GET A BIT MORE MUDDIED. UPPER
RIDGE AXIS SLIDES EAST THROUGH CWA...PLACING CWA IN MORE FAVORED
SW FLOW ALOFT REGIME BY 00Z TUESDAY. GFS SHOWS CLOSED 5H LOW
ACROSS FAR NRN MT WITH SHORT WAVES STREAMING OVER CWA. SFC WRM
FRONT BEGINS TO LIFT NORTHWARD. HOWEVER...LOOKING AT 305K/310K
LAYERS...MUCH OF NORTHERN CWA REMAINS IN DOWNGLIDE SITN 12Z-18Z
MONDAY...WITH BIG 85H MOISTURE SURGE HOLDING OFF UNTIL 18Z OR
BEYOND. 85H JET DOES INCREASE DURING MORNING HOURS. FEEL THAT PCPN
FORECAST ON MONDAY IS A BIT BULLISH...BUT LEFT ALONE FOR
COLLABORATIVE REASONS...AT LEAST IN THE MORNING. FOR MONDAY
AFTN...WITH WARMFRONT SURGING NORTHWARD...DID ADD SOME CHC POPS TO
THE SRN CWA. GIVEN GOOD JET STREAK ROUNDING BASE OF CLOSED 5H
LOW...SAW NO REASON TO FIDDLE WITH POPS FOR MONDAY NIGHT. GFS IS
SHOWING LATENT HEAT INFLUENCE 06Z TUESDAY...GIVING SOME
CREDIBILITY TO TSRA FORECAST MONDAY NIGHT. AS SFC LOW PULLS AWAY
ON TUESDAY...CONCERNED THAT PCPN FORECAST MIGHT AGAIN BE A BIT
OVERDONE TUESDAY AFTERNOON...WITH DRY SLOTTING SHOWN ON THE
CANADIAN AND 00Z GFS WITH RH FORECASTS AT 85H AND 7H SHOWING A BIT
OF DRYING TAKING PLACE. AGAIN...DUE TO COLLABORATIVE
REASONS...LEFT PCPN IN...BUT WENT WITH -SHRA AS CONVECTIVE CHCS
APPEAR BETTER FOCUSED TO THE EAST ALONG FRONT.

TEMP WISE...SEASONAL VALUES PRETTY MUCH EXPECTED AS STRONG WAA
PATTERN EARLY ON WILL BE OFFSET BY CLOUDS AND PCPN SHIELDS. THIS
WAS CLOSE TO INHERITED VALUES...SO ONLY COSMETIC TWEAKING
REQUIRED.

&&
.AVIATION...
UPPER LOW WILL EJECT SOME MINOR DISTURBANCES OVER THE REGION AFT
18Z THIS AFTERNOON...BRINGING ISOLD TO WDLY SCT -TSRA ACROSS
SECTIONS OF THE DAKOTAS AFT 22Z. OTW...LOOK FOR VFR CONDS WITH
SCT-BKN200 CONDS. SFC WINDS WILL GUST TO 40KTS ACROSS SECTIONS OF
SC SD AFT 15Z.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT
     /6 PM MDT/ THIS EVENING FOR HUGHES-JONES-STANLEY-SULLY.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
     FOR BUFFALO-FAULK-HAND-HYDE-LYMAN-SPINK.

MN...NONE.
&&

SHORT TERM...ECKSTEIN
LONG TERM...HINTZ
AVIATION...HINTZ
Hazardous weather outlook, May 24, 5:48 AM CDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
548 AM CDT THU MAY 24 2007

SDZ006-018-251100-
BROWN-SPINK-
548 AM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

FLOODING IS EXPECTED TO CONTINUE ON THE JAMES RIVER FOR AN
EXTENDED PERIOD OF TIME. SEE THE LATEST FLOOD STATEMENT FOR
SPECIFIC INFORMATION REGARDING RIVER STAGES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND ARE LIKELY FRIDAY NIGHT
ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT
THIS TIME...THOUGH SOME COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ003>005-007>011-015>017-019>023-033>037-045-048-051-
251100-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
548 AM CDT THU MAY 24 2007 /448 AM MDT THU MAY 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT ACROSS THE
AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS
TIME...THOUGH SOME COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ECKSTEIN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:43 PM CDTSevere Thunderstorm WarningABRCorson32 min
May 25, 3:18 PM CDTSevere Thunderstorm WarningABRCorson12 min
May 25, 3:38 PM CDTSevere Thunderstorm WarningABRCorson37 min
May 25, 4:15 PM CDTSevere Thunderstorm WarningABRDewey30 min
May 25, 4:50 PM CDTSevere Thunderstorm WarningABRCorson, Dewey12 min
May 25, 5:12 PM CDTSevere Thunderstorm WarningABRDewey48 min
May 25, 5:15 PM CDTSevere Thunderstorm WarningABRCorson, Dewey45 min
May 25, 5:20 PM CDTSevere Thunderstorm WarningABRDewey41 min
May 25, 6:06 PM CDTSevere Thunderstorm WarningABRDewey54 min
May 25, 6:19 PM CDTSevere Thunderstorm WarningABRJones26 min
May 25, 6:30 PM CDTSevere Thunderstorm WarningABRDewey, Stanley60 min

Nearby

Wind Advisories in South Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.